MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIRPTR 2.3 PK SUTURE ANCHOR W/ ULTRAB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIRPTR 2.3 PK SUTURE ANCHOR W/ ULTRAB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72201541
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during surgery, the anchor broke.A backup device was available to complete the procedure with no delay or patient injuries.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h6.One 72201541 bioraptor suture anchor device reported on.It was used for treatment but was not returned for evaluation.Instructions for use contains recommendations and precautionary statements for proper use of product.It provides technique driven instruction.Per instructiosn for use: ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device.Do not alter the implant or instrumentation, otherwise performance may be compromised.¿ complaint history review indicated similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Product material met quality specification requirements of validated design.No root cause related to the manufacturing was confirmed.
 
Additional Manufacturer Narrative
The reported 72201541 2.3 bioraptor pk suture anchor, used in treatment, was returned for evaluation.The information provided states: ¿during surgery, the anchor broke¿.Visual assessment confirms complaint.Remaining part of the anchor is free from the inserter.The broken piece was not returned.The major diameter of the anchor was found to meet print specifications.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: pathological conditions of the bone that would prevent secure fixation.Improper site preparation.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of the complaint and manufacturing records was performed and indicated similar allegations for the lot number reported.

Brand Name
BIRPTR 2.3 PK SUTURE ANCHOR W/ ULTRAB
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9815089
Report Number1219602-2020-00504
Device Sequence Number14220184
Product Code MBI
UDI-Device Identifier03596010595072
UDI-Public03596010595072
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2023
Device Model Number72201541
Device Catalogue Number72201541
Device Lot Number50735704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer02/14/2020
06/25/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date04/17/2020
06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1